Volume 1, Issue 6
Analysis of Two-Grid Methods for Nonlinear Parabolic Equations by Expanded Mixed Finite Element Methods

Yanping Chen ,  Peng Luan and Zuliang Lu

10.4208/aamm.09-m09S09

Adv. Appl. Math. Mech., 1 (2009), pp. 830-844.

Preview Full PDF BiBTex 106 413
  • Abstract

In this paper, we present an efficient method of two-grid scheme for the approximation of two-dimensional nonlinear parabolic equations using an expanded mixed finite element method. We use two Newton iterations on the fine grid in our methods. Firstly, we solve an original nonlinear problem on the coarse nonlinear grid, then we use Newton iterations on the fine grid twice. The two-grid idea is from Xu$'$s work [SIAM J. Numer. Anal., 33 (1996), pp. 1759--1777] on standard finite method. We also obtain the error estimates for the algorithms of the two-grid method. It is shown that the algorithm achieve asymptotically optimal approximation rate with the two-grid methods as long as the mesh sizes satisfy $h=\mathcal{O}(H^{(4k+1)/(k+1)})$.

  • History

Published online: 2009-01

  • AMS Subject Headings

65N30, 65N15, 65M12

  • Cited by